Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 18, NWS Denver/Boulder, CO

June 20, 2025Park County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 20, 2025, 10:00 AM MDT for Park County, Colorado. It took effect at Jun 21, 2025, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2025, 10:00 AM MDT (16:00 UTC)
In effect from
Jun 21, 2025, 9:00 AM MDT
Expired
Jun 21, 2025, 9:00 PM MDT
In force
12 hr
Issued by
NWS Denver/Boulder, CO

County Park County, CO

The radar

The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4698 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS85 KBOU 201600
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1000 AM MDT Fri Jun 20 2025

COZ214-210000-
/O.NEW.KBOU.FW.W.0017.250620T1600Z-250621T0300Z/
/O.NEW.KBOU.FW.W.0018.250621T1500Z-250622T0300Z/
Central and Southeast Park County-
1000 AM MDT Fri Jun 20 2025

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 9 PM MDT this evening. A Red Flag Warning has also been
issued from 9 AM to 9 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zone 214.

* TIMING...For the first Red Flag Warning, until 9 PM MDT this 
  evening. For the second Red Flag Warning, from 9 AM to 9 PM 
  MDT Saturday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
931 
WWUS85 KBOU 210301
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
901 PM MDT Fri Jun 20 2025

COZ214-211115-
/O.EXP.KBOU.FW.W.0017.000000T0000Z-250621T0300Z/
/O.CON.KBOU.FW.W.0018.250621T1500Z-250622T0300Z/
Central and Southeast Park County-
901 PM MDT Fri Jun 20 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTH PARK...

* AFFECTED AREA...Fire Weather Zone 214.

* TIMING...From 9 AM to 9 PM MDT Saturday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
984 
WWUS85 KBOU 211005
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
405 AM MDT Sat Jun 21 2025

COZ214-212100-
/O.CON.KBOU.FW.W.0018.250621T1500Z-250622T0300Z/
Central and Southeast Park County-
405 AM MDT Sat Jun 21 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTH PARK...

* AFFECTED AREA...Fire Weather Zone 214.

* TIMING...From 9 AM this morning to 9 PM MDT this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
352 
WWUS85 KBOU 220303
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
903 PM MDT Sat Jun 21 2025


COZ214-220415-
/O.EXP.KBOU.FW.W.0018.000000T0000Z-250622T0300Z/
Central and Southeast Park County-
903 PM MDT Sat Jun 21 2025

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 214...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 20, 5:24 AM MDT, 4 hours 36 minutes earlier. Its key messages:

  • Hot through Saturday, with record setting heat possible in some areas of the plains today.
  • Dry conditions through Sunday.
  • Cooler with a decent moisture return allowing for scattered to likely late day showers and thunderstorms Monday through next Thursday.
Area forecast discussion, Jun 20, 5:24 AM MDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
524 AM MDT Fri Jun 20 2025

.KEY MESSAGES...

- Hot through Saturday, with record setting heat possible in some
  areas of the plains today.

- Dry conditions through Sunday.

- Cooler with a decent moisture return allowing for scattered to
  likely late day showers and thunderstorms Monday through next
  Thursday.

&&

.DISCUSSION /Through Thursday/...
Issued at 224 PM MDT Thu Jun 19 2025

The mid/late June heat is the main weather feature for the CWA
through the weekend.  Record heat is possible over some plains
locations; mainly on Friday. But cooler more moist conditions
should return by next Monday.

Upper ridging will dominate over the CWA today into tonight.  By
Friday, the upper ridge center pushes southeastward and on into the
mid Mississippi River Valley area by Saturday.  Southwesterly flow
aloft is over our CWA from Friday afternoon well into next weak. The
flow gets fairly strong Friday night and again Sunday through
Tuesday of next week.  The synoptic scale energy on the QG Omega
fields is benign from now through Sunday.  Thickness grids show
Friday to be the hottest day, with some location's record highs to
potentially be broken.  Denver's record for June 20 is 99, so
there is a chance for a new record there.

Looking at moisture, precipitable water proggs are low across the
CWA Friday into Sunday with values of 0.20 inch for most of the CWA.
There are some 0.50 inch values over the far east.  It doesn't look
like any of the forecast area will see rainfall through Sunday.

Models show a decent cold front for the CWA on Sunday afternoon or
Sunday night depending on the model.  The upper ridge is centered
over the eastern U.S. from Sunday afternoon through most of next
weak. The airmass for the CWA looks to stay a bit cooler than normal
much of next week.  Precipitable water values come up into the 0.50
to 1.30 inch from the Continental Divide eastward Monday through
Thursday. There is some upward synoptic scale energy around as
well much of that time. Will keep in the decent late day pops
going Monday through Tuesday for much of the CWA.

For temperatures, highs look to stay a bit below The highs look to
be seasonal normals for the plains and foothills next week. Will
leave the heat highlights as is.

&&

.AVIATION /12Z TAFS through 12Z Saturday/...
Issued at 523 AM MDT Fri Jun 20 2025

VFR conditions will prevail for all terminals through the TAF
period. Healthy southwesterly drainage winds will hold mostly
steady through early evening. With efficient daytime mixing, wind
gusts 23-30 kts can be expected at times in the afternoon across
the Denver metro. Speeds will weaken in the evening as drainage
flow turns more southerly.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM this morning to 6 PM MDT Saturday for
COZ038>051.

&&

DISCUSSION...rjk
AVIATION...Rodriguez
Hazardous weather outlook, Jun 19, 10:17 AM MDT, 23 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1017 AM MDT Thu Jun 19 2025

COZ030>051-201630-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1017 AM MDT Thu Jun 19 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

No hazardous weather with temperatures getting about 10 degrees
above normal for highs out on the plains and foothills.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Above normal heat is expected Friday through Sunday. Friday should
be the hottest day with some locations over the plains reaching
100 degrees, as well as the potential of setting new record highs
in some places. Saturday and Sunday look hot too, but a bit
cooler than Friday.

Starting Monday and continue much of next week, moisture is
expected to return to the forecast area with chances of late day
showers and thunderstorms along with temperatures at or below
seasonal normals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of any hail or gusty winds will be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 10:00 AM MDTRed Flag WarningBOUPark11 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.